Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 103, NWS Kansas City, MO

June 2, 2008Johnson County, Leavenworth County, Wyandotte County, Kansas

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 2, 2008, 11:29 AM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2008, 11:29 AM CDT (16:29 UTC)
Expired
Jun 2, 2008, 12:15 PM CDT
In force
46 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS

The radar

The Pleasant Hill radar (KEAX), 72 km from the middle of the area, began a volume at 16:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 2, 7:49 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.5 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-410 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
186 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 021629
SVREAX
KSC091-103-209-021715-
/O.NEW.KEAX.SV.W.0103.080602T1629Z-080602T1715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT MON JUN 2 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS
  SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
  WESTERN WYANDOTTE COUNTY IN NORTHEAST KANSAS

* UNTIL 1215 PM CDT

* AT 1127 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WALNUT SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF
  TONGANOXIE TO 6 MILES SOUTHWEST OF TONGANOXIE TO 10 MILES WEST OF
  LINWOOD...AND MOVING EAST AT 26 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TONGANOXIE BY 1140 AM CDT.
  LINWOOD BY 1150 AM CDT.
  DE SOTO AND BASEHOR BY NOON CDT.
  BONNER SPRINGS BY 1205 PM CDT.
  EDWARDSVILLE BY 1210 PM CDT.
  OLATHE BY 1215 PM CDT.

THE TOWNS OF RENO...JARBALO...CLEARVIEW CITY...FAIRMOUNT...PIPER...
LAKE OF THE FOREST...MONTICELLO...HOLLIDAY...MAYWOOD AND ZARAH ARE
ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3923 9483 3918 9477 3886 9479 3888 9506
      3896 9507 3895 9514 3897 9519 3912 9520
      3913 9519 3923 9518
TIME...MOT...LOC 1629Z 274DEG 22KT 3917 9519 3906 9516
          3897 9521

$$

MJ
2 follow-up statements
000 
WWUS53 KEAX 021649
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1148 AM CDT MON JUN 2 2008

KSC091-103-209-021715-
/O.CON.KEAX.SV.W.0103.000000T0000Z-080602T1715Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
1148 AM CDT MON JUN 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JOHNSON COUNTY IN EAST CENTRAL KANSAS...AND WESTERN WYANDOTTE AND
SOUTHERN LEAVENWORTH COUNTIES IN NORTHEAST KANSAS UNTIL 1215 PM
CDT...

AT 1146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TONGANOXIE TO LINWOOD...
MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DE SOTO AND BASEHOR BY NOON CDT.
  BONNER SPRINGS BY 1205 PM CDT.
  OLATHE AND EDWARDSVILLE BY 1215 PM CDT.

THE TOWNS OF CLEARVIEW CITY...PIPER...LAKE OF THE FOREST...
MONTICELLO...MAYWOOD...ZARAH AND HOLLIDAY ARE ALSO IN THE PATH OF
THIS LINE OF SEVERE THUNDERSTORMS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY
AFTERNOON FOR NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.

LAT...LON 3917 9478 3886 9479 3888 9506 3896 9507
      3895 9514 3896 9515 3897 9519 3912 9520
      3918 9517
TIME...MOT...LOC 1648Z 274DEG 22KT 3916 9504 3905 9501
          3896 9506

$$

MJ
000 
WWUS53 KEAX 021715
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1215 PM CDT MON JUN 2 2008

KSC091-103-209-021725-
/O.EXP.KEAX.SV.W.0103.000000T0000Z-080602T1715Z/
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-
1215 PM CDT MON JUN 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JOHNSON COUNTY IN
EAST CENTRAL KANSAS...AND WESTERN WYANDOTTE AND SOUTHERN LEAVENWORTH
COUNTIES IN NORTHEAST KANSAS HAS EXPIRED...

AT 1215 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT MONDAY
AFTERNOON FOR NORTHEASTERN KANSAS AND WEST CENTRAL MISSOURI.

LAT...LON 3917 9478 3886 9479 3888 9506 3896 9507
      3895 9514 3896 9515 3897 9519 3912 9520
      3918 9517
TIME...MOT...LOC 1649Z 274DEG 22KT 3916 9503 3905 9500
          3896 9505

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 10:41 AM CDT, 48 minutes earlier.

Area forecast discussion, Jun 2, 10:41 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1041 AM CDT MON JUN 2 2008

.UPDATE...

...MESOSCALE DISCUSSION...

HP SUPERCELLS CONTINUE TO TRACK SEWD ALONG ELEVATED INSTABILITY
BOUNDARY...ALTHOUGH THE NUMBER OF STORMS HAS DECREASED DUE TO
MERGERS OVER THE PAST HOUR.

TWO LEAD CELLS TRACKING ACROSS LINN COUNTY KS WILL CONTINUE TO
PRODUCE SIGNIFICANT HAIL OF AT LEAST GOLF BALL SIZE AS THEY TRACK
TOWARD EXTREME SOUTHWEST BATES COUNTIES AND INTO THE SGF CWA. BOTH
OF THESE STORMS CONTINUE TO SHOW CLASSIC RADAR SIGNATURES WITH VERY
LARGE THREE-BODY SCATTER SPIKES...PROLIFIC DEEP REFLECTIVITY CORES
AND IMPRESSIVE MID-LEVEL ROTATION/STORM TOP DIVERGENCE. GIVEN THAT
STORMS HAVE YET TO FULLY INGEST ANY SURFACE BASED INSTABILITY
(ALTHOUGH PROBABLY GETTING CLOSE)...DO NOT EXPECT ANY TORNADO THREAT
IN THE IMMEDIATE NEAR TERM. THIS IS CONFIRMED BY THE LACK OF
VELOCITY SIGNATURES IN THE LOWEST FEW THOUSANDS FEET ON WSR-88D.

MEANWHILE...TEXTBOOK HP SUPERCELL MERGER EVOLUTION ONGOING NEAR
TOPEKA AND THE TRANSITION TO A PARTICULAR DAMAGING SMALL SCALE BOW
ECHO APPEARS TO BE ONGOING. ATTENDANT VERY LARGE HAIL THREAT WILL
ALSO CONTINUE WITH THIS ACTIVITY...BUT COULD SEE WIND GUSTS IN
EXCESS OF HURRICANE FORCE AS THIS SMALL SCALE EVENT BEGINS TO
DEVELOP A REAR INFLOW AND FEEDS OFF INCREASING DOWNSTREAM BUOYANCY.
THIS ACTIVITY WILL TRACK ACROSS THE FAR SOUTHERN KC METRO INCLUDING
SOUTHERN LEAVENWORTH AND MUCH OF JOHNSON COUNTY OVER THE NEXT HOUR
AND A HALF.

BOOKBINDER

...PREVIOUS MESOSCALE DISCUSSION...

RECENT RADAR TRENDS SHOW A RAPID UPSWING IN CONVECTION ACROSS
EASTERN KANSAS WITH AN ARCING LINE OF ELEVATED SUPERCELLS TRACKING
ALONG THE NORTHERN EDGE OF THE GREAT PLAINS CAP. THIS MESOSCALE
CONVECTIVE COMPLEX IS BEING FED BY A MODEST 30 KNOT LOW LEVEL
JET...AND DEEP LAYER SHEAR REMAINS MORE THAN SUPPORTIVE OF
SUPERCELLS. 12Z KTOP SOUNDING SHOWED NEAR DRY ADIABATIC LAPSE RATES
IN THE 750-500MB LAYER COINCIDING WITH THE HAIL GROWTH REGION.
THUS...THE PRIMARY THREAT WITH THIS ACTIVITY WILL REMAIN LARGE AND
DESTRUCTIVE HAIL...WITH THE CAPABILITY FOR STONES LARGER THAN
BASEBALL SIZE.

IN ADDITION...AS THE INFLOW AIRMASS TO THE SOUTH OF THIS ACTIVITY
CONTINUES TO DESTABILIZE QUICKLY DUE TO STRONG INSOLATION AND INFLUX
OF NEAR 70F DEWPOINTS...THIS ACTIVITY MAY BECOME ROOTED IN THE
BOUNDARY LAYER OVER THE NEXT COUPLE OF HOURS /IF NOT SOONER/. GIVEN
THE IMPRESSIVE LOW LEVEL SHEAR AVAILABLE...THIS MAY RESULT IN AN
ADDITIONAL DAMAGING WIND AND ISOLATED TORNADO THREAT.

STORM MOTION WILL BE LARGELY DICTATED BY THE NATURE OF THE
STORMS...AS WELL AS ANY MODIFICATION OF THE INSTABILITY GRADIENT.
SUPERCELLS WILL TEND TO TRACK TOWARD THE SOUTHEAST...WITH
NON-ROTATING STORMS AND LEFT SPLITS GENERALLY OFFERING AN EAST OR
EAST-NORTHEAST MOTION.

PRIMARY THREAT AREA /GENERALLY AFTER 16Z/ WILL BE FOCUSED ALONG THE
SOUTHERN END OF THE KC METRO AND POINTS SOUTHWARD. IN ADDITION TO
THE VARIOUS AFOREMENTIONED SEVERE WEATHER THREATS...TRAINING HP
SUPERCELLS ALONG THERE CURRENT TRACK COULD EASILY PRODUCE 2-4 INCHES
OF RAIN IN VERY SHORT ORDER RESULTING IN FLASH FLOODING.

BOOKBINDER

&&

.AVIATION...

SCATTERED SHOWERS EXPECTED AT THE TAF SITES THIS MORNING.
INSTABILITY AND FORCING MAXIMIZED BY LATE MORNING AND EARLY
AFTERNOON...SO HAVE INCLUDED TEMPO GROUP FOR SCATTERED
THUNDERSTORMS. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE TAF
PERIOD.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Jun 2, 5:58 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
558 AM CDT MON JUN 2 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-031100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
558 AM CDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF THUNDERSTORMS ONGOING OVER PORTIONS OF NORTHERN KANSAS AND
SOUTH CENTRAL NEBRASKA WILL PUSH INTO NORTHEASTERN KANSAS AND
NORTHERN MISSOURI BY MID MORNING. SMALL HAIL...GUSTY WINDS AND
LOCALIZED HEAVY RAIN MAY BE POSSIBLE WITH THIS ACTIVITY.

AN ADDITIONAL CHANCE FOR SCATTERED STRONG TO POSSIBLY SEVERE
THUNDERSTORMS WILL PERSIST THROUGHOUT THE LATE MORNING AND AFTERNOON
HOURS OVER MUCH OF THE OUTLOOK AREA...AND THROUGH MONDAY NIGHT ACROSS
MAINLY NORTHERN MISSOURI. ALTHOUGH THE PRIMARY THREATS ARE LARGE HAIL
AND DAMAGING WINDS MONDAY AFTERNOON AND MONDAY NIGHT...AN ISOLATED
TORNADO CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS.
LOCALLY HEAVY RAINFALL MAY BE POSSIBLE ACROSS PORTIONS OF NORTHERN
MISSOURI OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE UPCOMING
WEEK...WITH THUNDERSTORM CHANCES NEARLY EVERY DAY. THERE WILL BE A
SLIGHT CHANCE OF SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING
ACROSS PORTIONS OF NORTH CENTRAL MISSOURI AS A STALLED BOUNDARY
REMAINS IN THE AREA. HOWEVER...UNCERTAINTY REMAINS AS TO THE LOCATION
OF THIS BOUNDARY AND WHETHER A LARGE LAYER OF WARM AIR ALOFT CAN SUPPRESS
THIS POSSIBLE THUNDERSTORM DEVELOPMENT.

THUNDERSTORMS WILL ALSO BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH
FRIDAY MORNING ACROSS THE REGION...WITH AN INCREASED POTENTIAL FOR
SEVERE WEATHER THURSDAY NIGHT. UNCERTAINTY STILL REMAINS AS TO THE
EXACT LOCATIONS AND TIMING OF SEVERE WEATHER...THEREFORE EMERGENCY
MANAGERS AND ALL OTHER INTERESTED PARTIES ARE URGED TO CONTINUE TO
MONITOR FOR THE LATEST FORECAST UPDATES.

GIVEN THE POTENTIAL FOR REPEATED EPISODES OF THUNDERSTORMS WITH HEAVY
RAINFALL THIS WEEK...FLOODING OF RIVERS AND STREAMS MAY BECOME A CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING ACROSS THE ENTIRE
OUTLOOK AREA...AND THROUGH THE OVERNIGHT HOURS IN NORTHERN MISSOURI.

DUX

In the hours before

Special weather statement, Jun 2, 9:47 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
947 AM CDT MON JUN 2 2008

KSZ103>105-MOZ028-021600-
JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
947 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHERN JOHNSON...
SOUTHERN PLATTE AND WYANDOTTE COUNTIES UNTIL 1100 AM CDT...

AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 48 MILES SOUTHWEST
OF MUSCOTAH TO 34 MILES SOUTHWEST OF MUSCOTAH TO 34 MILES SOUTHWEST
OF TONGANOXIE...MOVING EAST AT 40 MPH.

THESE STORMS WILL BE NEAR...
  LINWOOD BY 1035 AM CDT.
  TONGANOXIE AND DE SOTO BY 1040 AM CDT.
  OLATHE AND BONNER SPRINGS BY 1050 AM CDT.
  EDWARDSVILLE...BASEHOR AND LAKE QUIVIRA BY 1055 AM CDT.
  EASTON...SHAWNEE...LANSING AND LEAVENWORTH BY 1100 AM CDT.

THE TOWNS OF RENO...CLEARVIEW CITY...JARBALO...MONTICELLO...ZARAH...
LAKE OF THE FOREST...LACKMANS...HOLLIDAY...FAIRMOUNT AND PIPER ARE
ALSO IN THE PATH OF THESE STORMS.

NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

MJ
Local storm report, Jun 2, 10:43 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 AM     LIGHTNING        BASEHOR                 39.13N 94.93W
06/02/2008                   LEAVENWORTH        KS   EMERGENCY MNGR

            36 YR OLD FEMALE STANDING IN DOORWAY STRUCK BY
            LIGHTNING...BEING TRANSPORTED TO HOSPITAL...COMPLAINING
            OF DEAFNESS.

&&

ADOLPHSON
Special weather statement, Jun 2, 10:59 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 AM CDT MON JUN 2 2008

KSZ025-103>105-MOZ028-021700-
ATCHISON-JOHNSON-LEAVENWORTH-PLATTE-WYANDOTTE-
1059 AM CDT MON JUN 2 2008

...SIGNIFICANT WEATHER ALERT FOR LEAVENWORTH...NORTHERN JOHNSON...
PLATTE...SOUTHERN ATCHISON AND WYANDOTTE COUNTIES UNTIL NOON CDT...

AT 1057 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTH OF
MUSCOTAH TO 14 MILES WEST OF TONGANOXIE TO 19 MILES SOUTHWEST OF
TONGANOXIE...MOVING EAST AT 34 MPH.

THESE STORMS WILL BE NEAR...
  TONGANOXIE BY 1125 AM CDT.
  LINWOOD AND EASTON BY 1130 AM CDT.
  DE SOTO AND BASEHOR BY 1135 AM CDT.
  LANSING AND DE SOTO BY 1140 AM CDT.
  LEAVENWORTH AND BONNER SPRINGS BY 1145 AM CDT.
  EDWARDSVILLE BY 1150 AM CDT.

THE TOWNS OF ARRINGTON...RENO...CUMMINGS...JARBALO...POTTER...
CLEARVIEW CITY...FAIRMOUNT...LOWEMONT...PIPER AND STILLINGS ARE ALSO
IN THE PATH OF THESE STORMS.

PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.

MJ
Local storm report, Jun 2, 11:01 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1101 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             4 W CENTERVILLE KS      38.22N 95.09W
06/02/2008  M0.88 INCH       ANDERSON           KS   CO-OP OBSERVER

            DIME TO NICKEL SIZE HAIL .

&&

KBRONIS
Local storm report, Jun 2, 11:04 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1104 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 AM     HAIL             3 W CENTERVILLE KS      38.22N 95.07W
06/02/2008  M0.88 INCH       LINN               KS   CO-OP OBSERVER

            DIME TO NICKEL SIZE HAIL.

&&

KBRONIS
Local storm report, Jun 2, 11:20 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT MON JUN 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1118 AM     HAIL             MOUND CITY              40.14N 95.23W
06/02/2008  E1.75 INCH       HOLT               MO   EMERGENCY MNGR

            LINN COUNTY KS EMERGENCY MANAGER REPORTED GOLF BALL SIZE
            HAIL 2 MILES NORTH OF STATE HIGHWAY 31

&&

MSINGER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 9:54 AM CDTFlash Flood WatchEAXLinn, Miami6 hr
Jun 2, 10:31 AM CDTSevere Thunderstorm WarningEAXLinn44 min
Jun 2, 11:13 AM CDTSevere Thunderstorm WarningEAXLinn, Miami47 min
Jun 2, 11:16 AM CDTSevere Thunderstorm WarningEAXLinn44 min
Jun 2, 12:00 PM CDTSevere Thunderstorm WarningEAXLinn45 min
Jun 2, 12:02 PM CDTFlash Flood WarningEAXJohnson, Leavenworth, Linn, Miami6 hr
Jun 2, 12:07 PM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami53 min
Jun 2, 12:36 PM CDTWind AdvisoryEAXJohnson, Leavenworth, Linn, Miami, Wyandotte20 min
Jun 2, 12:42 PM CDTSevere Thunderstorm WarningEAXLinn, Miami48 min
Jun 2, 12:56 PM CDTHigh Wind WarningEAXJohnson, Linn, Miami, Wyandotte3 hr
Jun 2, 6:05 PM CDTAreal Flood WarningEAXJohnson, Miami3 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.